Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 51, NWS Cleveland, OH

October 3, 2018

NWS Cleveland, OH issued this small craft advisory at Oct 3, 2018, 8:11 PM EDT. It took effect at Oct 4, 2018, 3:49 AM EDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2018, 8:11 PM EDT (00:11 UTC)
In effect from
Oct 4, 2018, 3:49 AM EDT
Expired
Oct 5, 2018, 4:00 AM EDT
In force
24 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

792 
WHUS71 KCLE 040011
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
811 PM EDT Wed Oct 3 2018


LEZ145>149-041215-
/O.NEW.KCLE.SC.Y.0051.181004T0900Z-181005T0000Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
811 PM EDT Wed Oct 3 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT
THURSDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 5 AM to 8 PM EDT
Thursday. 

* WINDS...Southwest 15 to 25 knots Thursday morning shifting to
  the North on Thursday

* WAVES/SEAS...3 to 6 feet

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
5 follow-up statements
996 
WHUS71 KCLE 040749
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
349 AM EDT Thu Oct 4 2018

LEZ144-041600-
/O.EXB.KCLE.SC.Y.0051.181004T0749Z-181005T0200Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
349 AM EDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 10 PM EDT this evening.

* WINDS...Southwest 15 to 20 knots with gusts up to 30 knots,
  becoming northwest later this morning.

* WAVES...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ145>149-041600-
/O.EXT.KCLE.SC.Y.0051.181004T0749Z-181005T0200Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
349 AM EDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...Southwest 15 to 20 knots with gusts up to 30 knots,
  becoming northwest later this morning.

* WAVES...3 to 6 feet

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
037 
WHUS71 KCLE 041319
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
919 AM EDT Thu Oct 4 2018

LEZ144>149-042130-
/O.CON.KCLE.SC.Y.0051.000000T0000Z-181005T0200Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
919 AM EDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...Southwest 15 to 20 knots with gusts up to 30 knots,
  becoming north today and northeast by this evening. East winds
  diminishing to 10 to 15 knots tonight.

* WAVES...3 to 6 feet subsiding to 2 to 4 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
164 
WHUS71 KCLE 041956
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
356 PM EDT Thu Oct 4 2018

LEZ143-050400-
/O.EXB.KCLE.SC.Y.0051.000000T0000Z-181005T0800Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
356 PM EDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT FRIDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 4 AM EDT Friday. 

* WINDS...Northeast winds 15 to 20 knots. 

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ144>149-050400-
/O.EXT.KCLE.SC.Y.0051.000000T0000Z-181005T0800Z/
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
356 PM EDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...Northeast winds 15 to 20 knots becoming east.

* WAVES...3 to 6 feet subsiding to 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
062 
WHUS71 KCLE 050050
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
850 PM EDT Thu Oct 4 2018


LEZ143>149-050800-
/O.CON.KCLE.SC.Y.0051.000000T0000Z-181005T0800Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
850 PM EDT Thu Oct 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY...

* WINDS...Northeast 10 to 20 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners... especially those operating smaller 
vessels...should stay in port during these conditions.

&&

$$
944 
WHUS71 KCLE 050740
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
340 AM EDT Fri Oct 5 2018

LEZ143>149-050845-
/O.EXP.KCLE.SC.Y.0051.000000T0000Z-181005T0800Z/
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
340 AM EDT Fri Oct 5 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

Decreasing winds and waves have allowed for the expiration of the
Small Craft Advisory.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 6:15 PM EDT, 1 hour 56 minutes earlier.

Area forecast discussion, Oct 3, 6:15 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
615 PM EDT Wed Oct 3 2018

.SYNOPSIS...
Low pressure over Minnesota will move northeast across Lake
Superior and into Quebec overnight. A cold front trailing the
low will will move southeast across the local area late tonight
and Thursday morning. High pressure will briefly build over the
area from the north Thursday night. A warm front will lift
north across the area on Friday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Minor changes to the forecast for tonight. Isolated showers
remain in the vicinity of Wayne, Holmes, and Stark county but
should quickly fizzle over the next couple hours with sunset.
Removed all isolated mention west of I-71 for the evening
period. Otherwise, forecast appears to be on track.

Previous Discussion...
A few pop up storms showing up on radar NW of MFD. A few more
are possible over the west half of the area the next couple of
hours but loss of daytime heating should bring them to an end by
00z. Even seeing some lightning with these storms so will go
with a 20 pop for a few hours even though coverage will likely
remain no more than 5 percent.  The remainder of the evening
should be dry with precip chances ramping up again late tonight.
The precip late tonight will be associated with a fast moving
cold front. Given the time of day and lack of instability should
see no more than embedded thunderstorms. The models are in fair
agreement with the timing and movement of the front and
associated precipitation. Most locations will see a 2 to 4 hour
window of precip chances. By 12z the precip should be into NW PA
with the west end of the area drying out. By midday even the
southeast corner of the area will be dry. There will be a good
push of cold air behind the front and a distinct airmass change
will occur. Should see stratus and strato cumulus blossom behind
the front tomorrow morning. There could even be some drizzle.
Drier air will work in from the north during the afternoon and
skies should begin to clear at that time. By 00Z Friday most if
not the entire area should see no more than SCT clouds. Quiet
weather will continue Thursday night as surface high pressure
passes to the north. It will be a warm and muggy night with
dewpoints in the upper 60s most areas. Highs Thursday will occur
in the morning most areas with temps falling into the upper 50s
by the end of the day.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Eastern half of the lower 48 states will be under the influence of
an upper level ridge that will begin to amplify slightly with time
through Saturday.  This will take place as upper level troughiness
pushes into the western half of the country during the same period.
The trough will become nearly stationary over the western United
States by the end of the period.  Surface high pressure over
southeastern Ontario and southern Quebec will move slowly northeast.
Low pressure at the surface will develop over Kansas and then round
the bend and head northeast into the western Great Lakes by Saturday
morning.  A warm front will lift northeast with the low pressure
system and pass across the local area Friday night.  Another cold
front will slide slowly southeast across the area and slow in
forward motion.  The air mass behind the front will begin to modify
and the front will pretty much wash out or stall over the local area
Sunday.  Enough moisture will persist across the area to bring a
chance for some showers just about east day. The threat for thunder
will increase as well as the warm air returns from the south behind
the warm front.  Low temperatures will start out in the 50s in the
east and lower to middle 60s in the west Friday night warming to the
60s all areas Saturday night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Generally above normal temperatures expected during the extended as
an upper level ridge builds over the eastern United States. A warm
front lifts north of the area on Sunday night and have trended highs
upward on Monday. A wave of low pressure slides east across the
Great Lakes region on Monday night, with the boundary sinking back
south and the chance of scattered showers continuing into Tuesday.
The boundary lifts back north on Wednesday and this could lead to
the warmest day of the week. Kept temperatures conservative in the
upper 70s for next Wednesday but 80 degrees is not out of the
question if this pattern holds.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Conditions continue to improve across the area but still some
pockets of IFR and MVFR cigs across the east end of the area.
Those lower cigs should dissipate the next couple of hours. By
late afternoon most of the area should be SCT. By sunset mid
level cigs will be approaching the I-75 corridor. The mid level
cigs will overspread the area overnight. By 09z showers should
be close to TOL. There could also be some embedded thunder. The
precip will be associated with a cold front advancing across
the region. The precip will reach NW PA by 12z. For most areas
expect a couple hours of moderate to heavy rain with embedded
thunder followed by an hour or two of light showers. Cigs should
quickly dip to MVFR and then IFR once the front arrives. The
front should be southeast of the area by midday. By that time
clearing is possible over the NW end of the area.

OUTLOOK...Non-VFR in showers and thunderstorms on Thursday.

&&

.MARINE...
A gradual increase in winds from the southwest will take place
during the rest of the afternoon today into tonight ahead of a cold
front.  The front is expected to move east across the lake Thursday
morning. Wind flow behind the front will gradually shift to a
northeast direction Thursday night and then easterly by Friday. A
south flow will persist by late Friday night and begin to diminish.
A slow shift to southwest flow will develop ahead of another cold
front that will move east across the lake on Sunday.  Otherwise,
light easterly flow will persist into Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina/Sefcovic
SHORT TERM...Lombardy
LONG TERM...Griffin
AVIATION...Kubina
MARINE...Lombardy
Hazardous weather outlook, Oct 3, 5:29 AM EDT, 14 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
529 AM EDT Wed Oct 3 2018

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-040930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
529 AM EDT Wed Oct 3 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 3, 5:41 PM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
541 PM EDT WED OCT 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TORNADO          3 SE WOODCOCK           41.73N 80.04W
10/02/2018                   CRAWFORD           PA   NWS STORM SURVEY

            A NWS STORM SURVEY FOUND AN EF-1 TORNADO
            TOUCHED DOWN NEAR PRICE ROAD IN RURAL
            CRAWFORD COUNTY JUST NORTH OF BLOOMING
            VALLEY, PENNSYLVANIA. THE TORNADO TRACKED
            EAST-SOUTHEAST TOWARDS HIGHWAY 77 AND THE
            RICHMOND TOWNSHIP AREA. THERE WERE NUMEROUS
            TREES UPROOTED OR SNAPPED ALONG THE PATH IN
            A HEAVILY FOREST AREA. AT LEAST ONE HOME HAD
            MINOR TO MODERATE ROOF AND EXTERIOR DAMAGE
            ALONG OREGON CORNERS ROAD. THE TORNADO
            LIFTED NEAR NORTH RICHMOND ROAD AND HIGHWAY
            77. THE TORNADO HAD A PATH LENGTH AROUND 3.5
            MILES AND A WIDTH OF 75 YARDS. THE ESTIMATED
            MAXIMUM WINDS WERE UP TO 105 MPH.

&&

MG
Local storm report, Oct 3, 5:44 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
544 PM EDT WED OCT 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     TORNADO          1 ESE CONNEAUTVILLE     41.75N 80.34W
10/02/2018                   CRAWFORD           PA   NWS STORM SURVEY

            A NWS STORM SURVEY FOUND AN EF-2 TORNADO
            TOUCHED DOWN NEAR CONNEAUTVILLE AND TRACKED
            EASTWARD NEAR HIGHWAY 198. THE TORNADO
            HEAVILY DAMAGED A DUPLEX AND NURSING HOME.
            THE TORNADO KNOCKED DOWN AND SNAPPED
            NUMEROUS TREES IN THE AREA. THE TORNADO ALSO
            DAMAGED SEVERAL OTHER HOMES AND STRUCTURES
            BEFORE LIFTING. THIS STORM SURVEY IS NOT
            COMPLETE AND WILL RESUME WEDNESDAY WITH
            ADDITIONAL TORNADO SURVEYS EXPECTED FURTHER
            EAST INTO CRAWFORD COUNTY. AN UPDATED PUBLIC
            INFORMATION STATEMENT ON THIS TORNADO WILL
            BE SENT OUT TOMORROW. THE ESTIMATED MAXIMUM
            WINDS WERE UP TO 115 MPH WITH A PATH WIDTH
            OF 50 YARDS.

&&

MG

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.